Psycho-Babble Medication Thread 1041047

Shown: posts 1 to 11 of 11. This is the beginning of the thread.

 

things are getting too difficult

Posted by poser938 on March 25, 2013, at 16:40:56

I keep getting worse since I've been off Cyproheptadine for over 2 years now. I'm just getting too irritable and disconnected feeling. I've gotten to where I cant look people in their eyes anymore. I just feel so timid and I'm running out of reasons to get out of bed. I just called Vanderbilt hospitl hoping there was something they can do for me there and the. Said they're not accepting new patients. I'm running out of hope and have been in the situation where I have to depend on my parents who would rather spend their money on cigarettes than help me. I can't freaking work. Things are just getting too hard.

 

Re: things are getting too difficult

Posted by poser938 on March 25, 2013, at 16:47:04

In reply to things are getting too difficult, posted by poser938 on March 25, 2013, at 16:40:56

I've ben calling so many places like doctors offices and mentalhealth directories hoping they can help me find a place that can help. Maybe a place that does deep brain stimultion. I in no way can afford it but I'm hoping to find a charity program.
I just keep coming to dead ends as I keep getting worse. I won't be able to keep trying much longer because I won't be able to get out of bed.

 

Re: things are getting too difficult

Posted by poser938 on March 25, 2013, at 16:55:19

In reply to Re: things are getting too difficult, posted by poser938 on March 25, 2013, at 16:47:04

> I've ben calling so many places like doctors offices and mentalhealth directories hoping they can help me find a place that can help. Maybe a place that does deep brain stimultion. I in no way can afford it but I'm hoping to find a charity program.
> I just keep coming to dead ends as I keep getting worse. I won't be able to keep trying much longer because I won't be able to get out of bed.


My next idea is to call the office of a state senator for my state. I applied for disability 9 months ago and I'm now waiting to see the judge which can take at least a year. I need help right now.

 

Re: things are getting too difficult poser938

Posted by Phillipa on March 25, 2013, at 17:59:06

In reply to Re: things are getting too difficult, posted by poser938 on March 25, 2013, at 16:55:19

Poser I'm sorry Don't know what to say? Do you have a pdoc now? Phillipa

 

Re: things are getting too difficult

Posted by Phillipa on March 25, 2013, at 18:02:29

In reply to things are getting too difficult, posted by poser938 on March 25, 2013, at 16:40:56

Poser why can't you take this med I googled and said anti histamine? Are you taking an MAOI? Phillipa

 

Re: things are getting too difficult

Posted by poser938 on March 25, 2013, at 20:18:39

In reply to Re: things are getting too difficult, posted by Phillipa on March 25, 2013, at 18:02:29

No, I'm not taking anything right now. What med are you talking about?

 

Re: things are getting too difficult

Posted by jono_in_adelaide on March 25, 2013, at 20:27:21

In reply to Re: things are getting too difficult, posted by poser938 on March 25, 2013, at 16:55:19

Why not go back on oral cyprheptadine, or (perhaps even better) mirtazapine

Mirtazapine does everything cyproheptadine can do, and more, and it could realy help you

 

Re: things are getting too difficult

Posted by poser938 on March 25, 2013, at 20:40:53

In reply to Re: things are getting too difficult, posted by jono_in_adelaide on March 25, 2013, at 20:27:21

Hey Jono, nice to see you back.
In the past I got to such an extremely high dose of cyproheptadine after lower doses stopped working that any effects of whatever it was that cypro did to help won't benefit me anymore in a normal dosage range of of those effects.

I've really considered mirtazapine but from past experience with meds I don't think NRI is for me. I'm considering just biting the bullet and going on Zoloft for at least 6 weeks in hopes that it undo my tolerance to cyproheptadine or maybe even end up working in a manner that Cyproheptadine did by instead of antagonizing the 5ht2a and 2c receptor but downregulating them instead. And having the same end effect of benefitting me in the way the way Cyproheptadine did. But then again it could have been a different thast cypro does that might ave benefitted me.

Anyway, does this seem plausible?

 

Re: things are getting too difficult

Posted by jono_in_adelaide on March 25, 2013, at 21:04:28

In reply to Re: things are getting too difficult, posted by poser938 on March 25, 2013, at 20:40:53

Mirtazapine isnt an NARI (it works by inhibiting the alpha2 androreceptors, leading to noradrenalin release

I still think it would be worth a shot, but by the same token, Zoloft would seem to be well worth a try, especialy as you have aquired tolorance to cyproheptadine.

Another alternative would be doxepin (Sinequan), this is a potent antidepressant/antianxiety agebnt that isnt an NARI, it works by blocking various 5HT receptors. You could even take this with Zoloft if needed, Zoloft in the morning and doxepin at night

Very best of luck which ever way you choose to go.

Best of luck!

 

Re: things are getting too difficult

Posted by poser938 on March 25, 2013, at 21:18:05

In reply to Re: things are getting too difficult, posted by jono_in_adelaide on March 25, 2013, at 21:04:28

> Mirtazapine isnt an NARI (it works by inhibiting the alpha2 androreceptors, leading to noradrenalin release
>
> I still think it would be worth a shot, but by the same token, Zoloft would seem to be well worth a try, especialy as you have aquired tolorance to cyproheptadine.
>
> Another alternative would be doxepin (Sinequan), this is a potent antidepressant/antianxiety agebnt that isnt an NARI, it works by blocking various 5HT receptors. You could even take
this with Zoloft if needed, Zoloft in the morning and doxepin at night
>
> Very best of luck which ever way you choose to go.
>
>
>
> Best of luck!
>
>
Hmm.. well, I do get most of my basic pharmacology info from wikipedia and it is showing both of those work on the norepinephrine transporter.

I do like the idea of alpha2 antagonism though.

 

Re: things are getting too difficult

Posted by poser938 on March 26, 2013, at 16:25:41

In reply to Re: things are getting too difficult, posted by jono_in_adelaide on March 25, 2013, at 21:04:28

Okay I see where it says mirtazapines inhibition on norepinephrine is negligible. I'm still trying to figure what the numbers mean when they try explaining a meds action ast a transporter or a receptor.

Mirtazapine isnt an NARI (it works by inhibiting the alpha2 androreceptors, leading to noradrenalin release
>
> I still think it would be worth a shot, but by the same token, Zoloft would seem to be well worth a try, especialy as you have aquired tolorance to cyproheptadine.
>
> Another alternative would be doxepin (Sinequan), this is a potent antidepressant/antianxiety agebnt that isnt an NARI, it works by blocking various 5HT receptors. You could even take this with Zoloft if needed, Zoloft in the morning and doxepin at night
>
> Very best of luck which ever way you choose to go.
>
>
>
> Best of luck!
>
>


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.